High BP from Azilect?

I started Azilect last September, everything seemed to be fine. Then around January my BP has been rising slowly and also my weight. I have been trying to figure out why because I truly have been keeping to my diet. About 10 days ago I decided to find out if it is the Azilect that is making my BP go up since it is a known side effect. I notified my Neuro via the Portal and started halfing the Azilect for one week and today is the first day without any Azilect. I know it really is too early to make a definite determination, but my weight has gone down 5 lbs in the last week without any change to diet and exercise. I realize now I was retaining a lot of water. My BP is now almost normal 138/84 -- It was running 165/96 range.

I wanted to post this because for 4 months I had no problems and then little by little it sneaked up on me. It seems to me that Azilect has some kind of accumulative effect, but that is just my own theory.

10 Replies

oldestnewest
  • Thanks for this heads up, Theresa. Azilect didn't cause me any problems but OTOH it never seemed to do anything for me either. Good for you for tracking this down - all too often neither patient nor MD considers adverse effects of meds.

  • Hi Theresa,

    Congrats on the weight loss and the BP reduction. Seems like your body does not react well to Azilect.

    My MDS put me on it for its alleged ability to slow progression, not for any relief of symptoms.I've been taking Azilect, now the generic version for two years with no other medication of any kind and have been slowly and deliberately losing weight without dieting although I exercise daily. Blood pressure is normal. All this means is that everyone is different. Why take any drug that makes other aspects of one's health worse?

  • I'm very sure my weight gain was do to retaining water not actually increasing BMI. I haven't talked yet to my Neuro about replacing the Azilect with something else or perhaps taking it half strength. Yes the Azilect is for neuroprotectiveness not reduction of symptoms. I read that Azilect can cause weight loss so it doesn't make sense that it is causing weight gain. I can see the difference in my fingers and arms and ankles, I didn't realize I was holding water but now I can see that I was.

  • Theresa, i think you are right, the oedema caused your problems and azilect caused the oedema. A number of our meds can cause fluid retention it seems.

  • since i take Azilect Now for 3 years, i gain weight and BP. No matter what i try, i don't Loose any weight. I was Born with 4 hartconditions and 1 kidney.

    Ik do a lot of exercises and go biking a lot on my 3 wheel recumbent bicycle.

    My body is getting stiffer and my mouvements slower. I lost 5 km of speed on my bicycle because of the slowness and power loss in my body.

    Thank you for sharing

  • Certain aged foods eaten while taking azilect causes an accumulation of tyramine which causes high bp. Usually I would drop this med for three weeks and bp would drop.

  • TheresaWhat daily dosage were you taking of Azilect

    Thanks

    Kas

  • Maxkas, 1 mg daily.

  • Theresa if your HBP continues look into Israpidine, they are trialing it now for PD

  • I just want to report that I'm completely off the Azilect now for 8 days and my BP is perfect. This is very important to me since I have a leaky Mitral Valve and when my BP goes up I get regurgitation and can not catch my breath. Also as a diabetic for 15 years I'm at a higher risk of stroke than non-diabetics. So now I'm waiting to hear from my Neuro what he suggests I should do.

You may also like...